MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52546
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products= rim catheter, sparta core wire, glide wire advantage.Device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a peripheral vascular procedure targeting the peritibial trunk, a cxi support catheter separated.Access was obtained in the left femoral artery and an unspecified 6 french sheath and another manufacturer's wire guide were in place.Two kissing stents were located at the bifurcation.The anatomy was not tortuous or calcified.The hydrophilic coating was activated prior to use and the device fitting was wiped with saline.During manipulation of the catheter up and over the bifurcation, with the wire in place, the catheter rubbed against one of the previously-placed stents and separated into two sections, at approximately fifteen centimeters from the proximal end.Resistance was not reported.The proximal portion of the device was removed manually.The distal section was on the wire guide and was pointing up into the aorta.The user advanced an unknown snare over the wire guide and captured the distal portion of the catheter, removing the device from the patient.The case was ultimately aborted because the user thought that the kissing stents were too much of an obstacle.The patient will return for treatment via a different access point at a later date.A section of the device did not remain inside the patients body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a peripheral vascular procedure targeting the peritibial trunk, a cxi support catheter separated.During manipulation of the catheter up and over the bifurcation, with the wire in place, the catheter rubbed against one of the previously placed stents and separated into two sections, at approximately fifteen centimeters from the proximal end.The proximal portion of the device was removed manually.The distal section was on the wire guide and was pointing up into the aorta.The user advanced an unknown snare over the wire guide and captured the distal portion of the catheter, removing the device from the patient.The case was ultimately aborted to be reattempted at a later date.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One cxi support catheter was returned to cook for investigation.The catheter was received in two pieces.The separated section measured 16cm.The catheter separation point was jagged.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant nonconformance was recorded for a related lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A device master record (dmr) review was performed, and device quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, ¿catheter manipulation should only occur under fluoroscope,¿ and, ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ based on the available information and a clinical assessment of the event, cook has concluded that operational and procedural factors contributed to this failure contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11574007
Report Number1820334-2021-01016
Device Sequence Number3622260
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)240106(10)13670958
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2024
Device Model NumberG52546
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Device Lot Number13670958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;